MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 3ML LL W/NDL SFTYGLD 25X5/8 RB; SYRINGE, ANTISTICK

BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 3ML LL W/NDL SFTYGLD 25X5/8 RB; SYRINGE, ANTISTICK
Catalog Number 305904
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 10/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd syringe 3ml ll w/ndl sftygld 25x5/8 rb needle was broken.The following information was provided by the initial reporter: verbatim: per customer " the bd safety glide thin wall 25 gx1¿ mckesson #408164, bd #305916 are currently on backorder so they were using the needle from the package of the 3ml 25gx 5/8¿ ref 305904.They currently have the needle that broke secured in a sharps container." per customer "this issue occurred with the needle from 3ml 25gx 5/8¿ ref 305904 bd safety glide which was ordered from mckesson.They attached the needle from this set to a prefilled flu vaccine syringe.Exp 2/28/2029 and lot 4059264.During a flu vaccination to a patient the medical assistant went to flip the safety into place after administering the vaccine and the needle broke off at the non-administration end shifted back and poked through her glove, results in a needlestick injury to the employee.The bd safety glide thin wall 25 gx1¿ mckesson #408164 bd #305916 are currently on backorder so they were using the needle from the package of the 3ml 25gx 5/8¿ ref 305904.They currently have the needle that broke secured in a sharps container." no further details provided.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4) follow up report for correction.This complaint was found to be a duplicate after the mdr was submitted, please refer to mdr (b)(4).

Brand Name
BD SYRINGE 3ML LL W/NDL SFTYGLD 25X5/8 RB
Common Device Name
SYRINGE, ANTISTICK
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20614326
Report Number1213809-2024-00791
Device Sequence Number7354161
Product Code MEG
UDI-Device Identifier30382903059042
UDI-Public(01)30382903059042(11)240312(17)290228(10)4059264
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K992734
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305904
Device Lot Number4059264
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/05/2024
Supplement Report FDA Received Date11/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown